Osteoporosis Home > Fosamax Plus D Overdose
When people take too much alendronate (one of the components of Fosamax Plus D), overdose symptoms may include heartburn or indigestion and low levels of calcium or phosphate in the blood. Taking too much cholecalciferol (the other component of the medication) could cause nausea or vomiting, weakness, and increased thirst. Treatment for a Fosamax Plus D overdose generally involves supportive care.
Fosamax Plus D™ (alendronate and cholecalciferol) is a medication that is approved for osteoporosis treatment. It belongs to a group of medications known as bisphosphonates. As with any medication, it is possible to take too much Fosamax Plus D. The specific effects of a Fosamax Plus D overdose can vary, depending on a number of factors, including the Fosamax Plus D dosage and whether it was taken with other medications or substances.
Commonly reported symptoms in people who have taken too much alendronate (one of the components of Fosamax Plus D) include:
- Low levels of calcium or phosphate in the blood
- Heartburn or indigestion
- Ulcers of the esophagus, stomach, or intestines.
Taking too much cholecalciferol (the other component of Fosamax Plus D) can cause the following symptoms:
- Nausea, vomiting, or loss of appetite
- Increased thirst and urination
- Weakness and lethargy
- High calcium levels in the blood.
The treatment for a Fosamax Plus D overdose will also vary. Because the medication can be irritating to the esophagus, vomiting should not be induced. Treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Fosamax Plus D overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Giving calcium by IV, in the case of low calcium levels
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Fosamax Plus D.